• Vision Problems Post Radiation

    Asked by SMT4 on Tuesday, March 5, 2013

    Vision Problems Post Radiation

    I recently visited with my ophthalmologist post radiation regarding floaters or black dots my vision field. She said the floaters or black dots in vision could be related to concentrated radiation to the head neck area, causing the aqueous in the eye to liquefy as opposed to staying gel like.

    Has anyone else experienced this black dot or floater occur in vision during or post treatment of radiation?

    5 Answers from the Community

    5 answers
    • SueRae1's Avatar

      I developed floaters and clear cataracts as a result of my treatments. They are no biggies. The floaters are getting better, and surgery took care of the cataracts.

      over 3 years ago
    • nancyjac's Avatar

      I've had floaters for years and cataract surgery in both eyes years ago. It pretty much happens to everybody eventually whether they have had cancer or not.

      over 3 years ago
    • Nancebeth's Avatar

      I developed blurred vision in m yleft eye after chemo. It almost seems as if there is a film over my eye. It is called lens opacity. It is kind of a pre-cursor to a cataract, although it may never develop into one. I didn't have radiation, though, but it counds like it definitely could be caused by it, since mine was caused by the chemo.

      over 3 years ago
    • SMT4's Avatar

      Thank you for your responses.
      Nancebeth I think it might be similar in some ways since the type of radiation I had is oral and though not chemo in the same sense my onc said oral radiation is similar in that it is a chemotheraputic drug that travels through the blood stream . So you have given me some food for thought. Thank you .

      over 3 years ago
    • hiho's Avatar

      My eyes have been steadily getting worse since i as diagnosed back in 2009. Actually a bit before that really. I thought it was the radiation etc. but turns out I have Sjogren's Syndrome. My eyes are very, very dry and my prescription had been getting stronger every year. I have had to stop wearing contact lenses also.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more diffuse sclerosis questions.  Also, don't forget to check out our Diffuse Sclerosis page.